Below is a list of films being shown in this year's film festival.  It includes the the title, (category and genre), running time, showtime and the name of the director. The audience will be asked to pick their favorite film in order to determine which films wins the Audience Choice Award for each category (Student, Animated, Short and Feature). Note that show times are approximate and subject to change.

 

 Friday, April 6th  

Friday free BLOCK 0 - (12:00 Pm to 3:30 PM)   Note: THIS FILM BLOCK IS FREE OF CHARGE And OPEN TO THE PUBLIC!

All Showtimes are Approximate

Film #1 The Walk (Short Documentary) - 24 mins

Showtime Friday, 12:10 pm

Directed by Jim Ereaux

 A long walk, by yourself, has a way of changing how you think and feel about this special world that is around us. With each mile, time immeasurably slows. You start singing, whistling and remembering poetry that describes this special place, long after the experience is over. This movie is first about the poetry of local writers and second about he beauty of Northern England and the people you meet.

 

 

Film #2  Walking Bear Comes Home (Feature Documentary) - 57 mins

Showtime Friday, 12:34 pm

Directed by Frank Tyro

Chuck Jonkel began the first systematic study of polar bears in the Canadian Arctic in 1966. He founded the Great Bear Foundation and the International Wildlife Film Festival and continued to work for the conservation of all eight bear species until his death in 2016.

 

 

 

Film #3  And We Were Young (Animated History) - 75 mins

Showtime Friday, 1:31 pm

Directed by Andy Smetanka

 An animated oral history of World War I.

 

 

2:46 PM Filmmaker Q&A Session with Jessica Moore

 

Friday BLOCK 1 - (4:00 Pm to 7:30 PM)

All Showtimes are Approximate

Film #1 Dirk Champagne: Season 1 (Animated Comedy) - 25 mins

Showtime Friday, 4:10 pm

Directed by Ken Grinde

 A band of nobodies takes on the tyrannical mayor of their small hometown. The clip below shows episode 1. For the festival Ken has combined all 6 episodes into one animated film.

 

 

 

Film #2  The Survivors (Short Drama) - 20 mins

Showtime Friday, 4:35 pm

Directed by Randy Kelly Jr.

 A teenage boy trying to survive a barren land witnesses a brutal act of inhumanity and must decide how to handle what he has seen. This one act will shape the path he chooses to go down the rest of his life.

 

 

Film #3 Switch (Student Drama) - 12 mins

Showtime Friday, 4:55 pm

Directed by Colton Tash

 In the 1950s, the Korean War begins and two brothers are forced to say goodbye as one prepares to ship out. However, unforeseen circumstances may force them to say their farewells sooner than expected.

 

Film #4 Oil and Water Don't Mix (Short Documentary) - 6 mins

Showtime Friday, 5:07 pm

Directed by Alexandra Christy

Up to 40 million gallons of Bakken crude oil are being transported through the Middle Fork Flathead River corridor each week. Since 2000, over 35 freight trains derailed in this corridor. Submitted by the  Flathead Lakers.

 

10-minute intermission

 

Film #5 Common Ground (Short Documentary) - 14 mins

Showtime Friday, 5:23 pm

Directed by Suzanne Philippus-Palm

Opposing groups come together to save a vital ecosystem. 

 

Film #6 A Public Execution (Short Comedy) - 32 mins

Showtime Friday, 5:37 pm

Directed by James Vale

 Charlie Walker was a farmer, but that didn't work out so he moved to the suburbs with his  dog, Rufus. Rufus likes to bark, and the neighbors don’t like it.

 

 

Film #7 It's Not Me, It's You (Short Comedy) - 10 mins

Showtime Friday, 6:12 pm

Directed by Tara Donnelly

 A quirky and dark romantic comedy, filled with laughs, love, and murder.

 

Film #8 Rainmaker (Short Thriller) - 19 mins

Showtime Friday, 6:22 pm

Directed by Kristen Hester

 A young mother struggles with the demon of her eating disorder and the implication that it holds for her six-year-old daughter.

 

6:30 PM Filmmaker Q&A Session with Jessica Moore - Special Guest Speaker Bill Butler (Emmy-winning Producer)

 

Friday BLOCK 2 - (8:00 Pm to 10:30 pm)

All Showtimes Approximate

The Ballad of Lefty Brown (Rated 'R') - 111 mins

Showtime Friday, 8:05 pm

Directed by Jared Moshe

 A thrilling and action-packed Western, The Ballad of Lefty Brown is a story about loyalty, friendship, and the relentless pursuit of justice.

 

                                                                                        Ballad of Lefty Brown - Friday, film Block 2                                                                   

 

 

                                                                                 Saturday, April 7th

 

Saturday BLOCK 3 - (12:00 Pm to 3:30 PM)

ALL SHOWTIMES APPROXIMATE

Film #1 Only Lonely (Student Drama) - 9 mins

Showtime Saturday, 12:10 pm

Directed by Kaycee Cronk

After dying alone in 2055 at the age of 60, Oliver wakes up in 2017 in his 21-year-old body on the night of the party where he lost the girl of his dreams. Thinking this is his second chance at life, Oliver tries to win her back

 

Film #2 Safe Word (Student Horror) - 9 mins

Showtime Saturday, 12:19 pm

Directed by Dani Parker

 A man struggles to control his flashbacks during his visit to a dominatrix, until losing control of his mind...and his human form.

 

Film #3 Voices of Fire (Student Documentary) - 25 mins

Showtime Saturday, 12:28 pm

Directed by Hugo Sindelar

Voices of Fire is a 25 minute film, which will air on IdahoPTV and MontanaPBS, that explores the role of wildfires on the Western landscape. How will the ranchers and the ecosystem rebound from this tragedy and what can be done to prevent another Soda Fire in the future? The goal is to use the Soda Fire as a case study to discuss how to manage and prevent future wildfires in the area.

 

 

10-minute intermission

 

Film #4 Subterranea (Feature Mystery) - 99 mins

Showtime Saturday, 1:03 pm

Directed by Mathew Miller

A man raised in complete isolation his entire life is released into society for the first time as an adult and must learn how to live. Along the way, he discovers that he's part of a social experiment and sets off to find answers about his dark past.

 

 

 

2:42 PM Filmmaker Q&A Session with Jessica Moore

 

Saturday BLOCK 4 - (4:00 Pm to 7:30 pm)

ALL SHOWTIMES ARE APPROXIMATE

Film #1 Little Star (Feature Drama) - 86 mins

Showtime Saturday, 4:05 pm

Directed by Tamir Rawlings

 The road trip hits a rough patch as Scott and his older brother Kirk grow farther apart. Scott remembers a simpler time when they were close.

 
 

10-minute intermission

 

Film #2 Getting On by Getting Out (Short Documentary) - 6 mins

Showtime Saturday, 6:06 pm

Directed by Charley Fern

“Suffer Well”. We believe Montana can heal its veterans. Join us as we use Montana’s iconic locations as a backdrop for our veteran led therapeutic trips.“Suffer Well”. We believe Montana can heal its veterans. Join us as we use Montana’s iconic locations as a backdrop for our veteran led therapeutic trips....

 

 

Film #3 ARC American (Short Documentary) - 11 mins

Showtime Saturday, 5:52 pm

Directed by Josiah Burdick

Dedicated to the men and women working to return power in Puerto Rico.

 

Film #4 Drive them Buffalo (Short Documentary) - 18 mins

Showtime Saturday, 6:09 pm

Directed by Daniel Glick

An intimate look at the only indigenous tribal-led buffalo drive in North America, Drive Them Buffalo follows members of the Blackfeet Nation as they experience the power of the American bison while driving their herd through rough terrain and hostile weather to their winter pasture -- a rare ritual of stewardship that brings hope for a modern-day cultural rebirth.

 

 

 

Film #5 Running Eagle (Short Drama) - 13 mins

Showtime Friday, 6:21 pm

Directed by Konrad Tho Fiedler

 A young American Indian girl, on the run from the North Dakota oil patch, is determined to get back to her home in Blackfeet country, Montana.

 

 

 

 

6:30 PM Filmmaker Q&A Session with Jessica Moore - Special Guest Speaker Jerry Molen (Oscar-winning Producer)

 

 

Saturday BLOCK 5 - (8:00 Pm to 10:30 Pm)

ALL SHOWTIMES ARE APPROXIMATE

 Walking Out (Rated 'PG 13') - 95 mins

Showtime Saturday, 8:05 pm

Directed by Alex and Andrew Smith

 An urban teenager journeys to Montana to hunt big game with his estranged father. Father and son struggle to connect, until a brutal encounter in the heart of the wilderness changes everything.

 

 

Walking Out - Saturday, Film Block 5